Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 90, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2017, 2:21 PM CDT for Motley County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 2:21 PM CDT (19:21 UTC)
- Expired
- May 10, 2017, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Motley County, TX
The radar
The Lubbock radar (KLBB), 95 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:43 PM CDT | HAIL 1.25 | 6 Nnw Matador, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WUUS54 KLUB 101921
SVRLUB
TXC345-101945-
/O.NEW.KLUB.SV.W.0090.170510T1921Z-170510T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
221 PM CDT WED MAY 10 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Motley County in northwestern Texas...
* Until 245 PM CDT
* At 221 PM CDT, a severe thunderstorm was located 7 miles southwest
of Matador, moving northeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Matador, Flomot and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 10104 3413 10059 3386 10091 3390 10104
TIME...MOT...LOC 1921Z 218DEG 24KT 3395 10093
HAIL...1.75IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM CDT, 11 minutes earlier.
Area forecast discussion, May 10, 2:10 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 210 PM CDT Wed May 10 2017 .DISCUSSION... Hi-res models are generally in good agreement with thunderstorms across mainly the northeastern third of the forecast area this afternoon. This area is downstream from a large upper low centered over New Mexico, has a healthy amount of low level moisture that remains in place despite the early morning MCS that moved across the area, and has an elevated mixed layer spreading northward from the Permian Basin. Dry low level air working northward will help concentrate chances to the northeast, although low level moisture may hang on across the far southeast part of the forecast area. Models have been consistent in moving storms out of the area by 00Z. That timing seems about right, but with the upper low still the west it seems prudent to hang onto a 20-30 percent chance mention this evening. The upper low is progged to move across the Panhandle on Thursday. There could be a few showers try to develop as far south as the northern row of the forecast area, but all the guidance is keeping precip to the north of us, and we will maintain a dry forecast at this time. The low moving out onto the High Plains will usher a cold front south through the forecast area during the day, setting up a pretty good gradient in the high temperature forecast with lower 70s northwest to upper 80s southeast. With the upper low moving to our east Friday, a quieter period will be ushered in. Surface ridging will settle in across the area Friday with light north winds favoring cooler than normal temperatures in line with MOS guidance. However, a quick rebound to above normal temperatures is expected for the weekend as upper level ridging moves overhead. Finally, there remains the possiblity of an active dryline Sunday through Wednesday with the ridge moving to the east and cyclonic flow moving over the west. There is no strong signal in the models yet, so will continue to favor slight chance wording for mainly the eastern half of the area. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 10, 11:40 AM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1140 AM CDT Wed May 10 2017 TXZ021>044-111645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1140 AM CDT Wed May 10 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms will be possible across the southeastern Texas Panhandle, the Rolling Plains, and northeastern South Plains mainly after 1 pm. These storms will bring the threat of large hail up to baseball size, damaging winds to 75 mph, and a few tornadoes. Locally heavy rainfall with localized street flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms will be possible across portions of the area mainly in the afternoon and evening hours starting Sunday afternoon through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening across the southeastern Texas Panhandle, Rolling Plains, and northeastern South Plains.
In the hours before
Local storm report, May 10, 8:21 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
821 AM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM WALL CLOUD 4 SSE BLEDSOE 33.57N 102.99W
05/09/2017 COCHRAN TX STORM CHASER
ROTATING WALL CLOUD... HALF WAY TO THE GROUND.
0730 PM HAIL 5 S ENOCHS 33.80N 102.76W
05/09/2017 E1.25 INCH COCHRAN TX STORM CHASER
0730 PM HAIL 4 S ENOCHS 33.82N 102.76W
05/09/2017 M2.50 INCH COCHRAN TX STORM CHASER
0731 PM HAIL 3 NW RHEA 34.70N 102.99W
05/09/2017 E2.00 INCH PARMER TX FIRE DEPT
HAIL STACKED UP ON ROOF.
0746 PM TORNADO 5 SW BULA 33.86N 102.70W
05/09/2017 BAILEY TX STORM CHASER
BRIEF TORNADO EAST OF ENOCHS. SEVERAL PHOTOS BY STORM
CHASERS VI SM.
0818 PM HAIL 6 NNE BULA 33.99N 102.60W
05/09/2017 E2.00 INCH LAMB TX STORM CHASER
0825 PM FLOOD 3 NE ENOCHS 33.90N 102.72W
05/09/2017 BAILEY TX STORM CHASER
ROAD FLOODED ALONG WITH HAIL SEVERAL INCHES DEEP.
0829 PM FUNNEL CLOUD 3 SSW SUDAN 34.03N 102.55W
05/09/2017 LAMB TX STORM CHASER
POOR CONTRAST PHOTO SHARED VIA SM.
0845 PM HAIL 2 NW SUDAN 34.09N 102.55W
05/09/2017 E1.25 INCH LAMB TX STORM CHASER
ESTIMATED FROM PHOTO SHARED ON SM.
0845 PM TORNADO 1 W SUDAN 34.07N 102.54W
05/09/2017 LAMB TX STORM CHASER
BRIEF TOUCHDOWN OF ONLY A FEW SECONDS. REPORT VIS SM.
0932 PM TORNADO 10 SSW LEHMAN 33.49N 102.86W
05/09/2017 COCHRAN TX TRAINED SPOTTER
ROPE TORNADO JUST WEST OF LOCATION... WEST OF 214.
1047 PM HAIL MULESHOE 34.23N 102.73W
05/09/2017 E1.75 INCH BAILEY TX PUBLIC
LOTS OF QUARTER AND SMALLER HAIL. LARGEST GOLF BALL
SIZE. PICTURES AND REPORT VIA SM.
1051 PM HAIL MULESHOE 34.23N 102.73W
05/09/2017 E1.00 INCH BAILEY TX PUBLIC
HAIL SLIGHTLY BIGGER THAN A QUARTER.
1054 PM HAIL LITTLEFIELD 33.92N 102.33W
05/09/2017 E1.00 INCH LAMB TX POLICE DEPT
HEAVY RAINFALL ALONG WITH QUARTER SIZE HAIL.
1120 PM HAIL 5 ENE FIELDTON 34.07N 102.14W
05/09/2017 E1.00 INCH LAMB TX STORM CHASER
1213 AM FLASH FLOOD MULESHOE 34.23N 102.73W
05/10/2017 BAILEY TX BROADCAST MEDIA
WATER COMPLETELY COVERING HIGHWAY 84 THROUGH TOWN.
0351 AM TSTM WND GST NEW HOME 33.33N 101.91W
05/10/2017 M64 MPH LYNN TX MESONET
MEASURED BY WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700171 LUB1700172 LUB1700173 LUB1700174 LUB1700175
LUB1700176 LUB1700177 LUB1700178 LUB1700179 LUB1700181 LUB1700180
LUB1700185 LUB1700183 LUB1700182 LUB1700184 LUB1700186 LUB1700187
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| May 9, 7:11 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 64 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 35 min |
| May 9, 8:01 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 2 hr |
| May 9, 8:01 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 9, 8:54 PM CDT | Tornado Warning | LUB | Cochran, Yoakum | 36 min |
| May 9, 9:15 PM CDT | Areal Flood Advisory | LUB | Cochran | 60 min |
| May 9, 9:29 PM CDT | Tornado Warning | LUB | Cochran | 31 min |
| May 9, 9:58 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 32 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 53 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 31 min |
| May 9, 10:37 PM CDT | Areal Flood Advisory | LUB | Hockley, Lamb | 83 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 30 min |
| May 9, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 9, 11:05 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 85 min |
| May 9, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 28 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| May 9, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey | 86 min |
| May 10, 12:11 AM CDT | Flash Flood Warning | LUB | Bailey | 64 min |
| May 10, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 46 min |
| May 10, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 64 min |
| May 10, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 26 min |
| May 10, 12:55 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 50 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 50 min |
| May 10, 1:48 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 57 min |
| May 10, 1:57 AM CDT | Special Weather Statement | LUB | Parmer | 33 min |
| May 10, 2:13 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| May 10, 2:15 AM CDT | Special Weather Statement | LUB | Terry, Yoakum | 30 min |
| May 10, 2:35 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| May 10, 2:49 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 56 min |
| May 10, 3:21 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 24 min |
| May 10, 3:46 AM CDT | Special Weather Statement | LUB | Castro | 29 min |
| May 10, 3:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 80 min |
| May 10, 4:03 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 57 min |
| May 10, 5:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 10, 6:00 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 10, 6:29 AM CDT | Special Weather Statement | LUB | Hall | 31 min |
| May 10, 2:41 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 49 min |
| May 10, 2:46 PM CDT | Areal Flood Advisory | LUB | Motley | 59 min |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 34 min |
| May 10, 3:35 PM CDT | Tornado Warning | LUB | Childress, Cottle | 25 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 37 min |
| May 10, 3:56 PM CDT | Tornado Warning | LUB | Childress, Cottle | 19 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| May 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 18 min |
| May 10, 6:35 PM CDT | Areal Flood Advisory | LUB | Briscoe | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.